I have been taking Effexor for ten years starting from 150 after my menopause . I am 61 years old and have gained about 10 kilos more than before taking it. Life treated me very viciously (losing only brother in war, paralyzed mother, sick husband). Started Prozac 15 years ago then went to Effexor now trying to quit because of high bp and overweight and feeling not it is not working anymore.
Effexor and weight gain and long use?
- 1 Jul 2014 by roya31
- 19 January 2015
- effexor, obesity, menopausal disorders, weight
Added 3 Jul 2014:
Can I take Sam e as an anti depressant instead of Effexor that I am withdrawing. Does it really work for longtime depression. I am having the withdrawal affects badly and I really do not want to take chemical drugs anymore. I could not find a good doctor for my case where I live so I am doing it myself
Hello, I took Effexor for 9 years, 150mg each day. Been on anti depressants for over 20 years, and Effexor was the most helpful. I am 73 years old. Yes I gained a great deal of weight whilst on it.
Last year my doctor suggested I withdraw. Now, be warned it must be done very slowly. It took me 10 months, but I had no withdrawal symptoms. That was 9 months ago. Now I have very little appetite and have lost a lot of the weight I gained.
If, like me, you want to try life without anti depressants, do please withdraw from the Effexor very, very slowly, otherwise you will have bad withdrawal symptoms. It is a difficult drug to withdraw from.
If you feel it is not working anymore, then perhaps you will decide to try another anti depressant, or like me, see how you go without medication. When I was on Effexor I was not emotional, and could not cry. Now it is all gushing out, but I don't know if that is a good or bad thing. I really want to see how I go. At the moment, although at times I feel "low" it is not like the depression I used to have. However I get really emotional and cry easily. But that is me now, not a person with chemicals in their system. I know if I do relapse, then I will have to go back, and I would choose Effexor.
Hopefully, if you withdraw slowly, and get no withdrawal symptoms, you will remain drug free like me now. I wish you the best of luck, and let us know what you decide, and how you get on.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Sep 2010 • 2 answers
Posted 31 May 2011 • 1 answer
Posted 13 Nov 2013 • 1 answer
Posted 11 Mar 2017 • 2 answers
Posted 18 Oct 2017 • 0 answers